Ask a doctor

Red Marks After Mole Removal

I've had freckles and moles removed with a product called "Wart & Mole Vanish." It worked, but I have been left with red marks on my skin, and now, I cant wear shorts. Will these eventually fade? Please advise and help.

Doctor Answers (2)

Yes, they will fade

+1

Dermatologists often use liquid nitrogen in the office to remove sun spots.  Typically, when the spot falls off, you are left with a pink area underneath.  This is especially true for the legs, which take the longest time to heal.  But these should fade within some months. 

Burbank Dermatologist
4.5 out of 5 stars 3 reviews

What is the active ingredient in this stuff

+1

Sorry, I can not help until I find out what is the active ingredient in this product. A perusal of the website was not fruitful. This stuff is pretty scary though. This encourages self diagnosis on the part of the patient and it might surprise you, but not any of the physicians who read this, oftentimes (if not usually) patients misdiagnose themselves. What might look like a wart may be something like an epitheloid sarcoma (actual case). And I am talking about warts!! If this stuff works, taking off moles is many times more dangerous. Some years ago one of my patients came in with a pedunculated (sticking out) melanoma. He had self diagnosed and tried Dr. Gott's solution: duct tape. Needless to say this did not cure his melanoma. Despite surgery and advanced chemo he died. These are isolated cases, but I bet many of my colleagues writing on this site can relate similar tales of woe.

Again I apologize that I can not help you. Try aquaphor and if this doesn't work after a month I would encourage you to see a physician to make sure that the mole was nothing more serious.

Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.